# SDR CA040910007

- Difficulty date: August 27, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,885 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 7400 · Ignition System
- Part: Ignition Unit
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNCOMMANDED DISCHARGE OF ENG IGNITERS DURING ROUTINE 100 HR MX WHILE PERFORMING FUNCTION CHECK OF PROBES ELEMENTS, AN UNCOMMANDED DISCHARGE OF THE IGNITERS OCCURRED.  GROUND POWER WAS APPLIED AND ON, PROBES SWITCH TURNED ON AT PANEL FOR APPX 30 SECS. BY PILOT IN COCKPIT WHILE MX CONDUCTED A WALK AROUND TO VERIFY PROBES ELEMENT HEAT.ONFINAL STAGE OF CHECK AT OR BEYOND TIME PROBES SWITCH SET TO OFF A D DISSIPATING DISCHARGE SOUND WAS HEARD FROM/AROUND THE ENG (APPX 5-6 FLASHES)THEN STOPPED. THE ENG WAS COMPLETELY DE-COWLED. ENGINE MX PERFORMED EARLIER IN THE DAY, COMPLETE WITH A FUNCTION CHECK OF THE IGNITERS. THEY WERE SECURELY INSTALLED AT THE TIME OF THE INCIDENT. THIS ANOMALY HAS OCCURRED 3 TIMES PREVIOUSLY.
